Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 110, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 24, 2007, 7:13 PM CDT for Comanche County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2007, 7:13 PM CDT (00:13 UTC)
- Expired
- Apr 24, 2007, 8:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Comanche County, TX
The radar
The Dyess AFB radar (KDYX), 93 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 11:49 AM CDT | Tornado Watch | SPC | 11 hr |
| Apr 24, 3:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1510 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:02 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 24, 3:02 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 302 PM CDT TUE APR 24 2007 ...SEVERE WEATHER EVENT IN PROGRESS ACROSS NORTH TEXAS... .DISCUSSION... UPPER LEVEL LOW IS EJECTING INTO WESTERN KANSAS AND THE OKLAHOMA PANHANDLE. DRY LINE/COLD FRONT IS ALIGNED JUST WEST OF OUR FORECAST AREA. THUNDERSTORMS HAVE RAPIDLY DEVELOPED IN THE PRIME ENVIRONMENT FOR SEVERE WEATHER. 18Z FWD SOUNDING REVEALED THE CAPPING INVERSION /AND LAYER WITHIN/ COOLED SINCE THE 12Z RAOB. LOW LEVEL HELICITIES INCREASED BETWEEN 12Z AND 18Z...WITH THE HODOGRAPH BECOMING MORE FAVORABLE FOR TORNADIC STORMS. HEAVY RAIN ALREADY IN PROGRESS...AND AS THE SHOWERS/THUNDERSTORMS INCREASE IN COVERAGE AND CONGEAL OVER OUR SOUTHEAST ZONES...WIDESPREAD FLOODING WILL BE POSSIBLE. WE HAVE ISSUED A FLASH FLOOD WATCH FOR AREAS ALONG AND SOUTHEAST OF AN ATHENS TO KILLEEN LINE FROM 00Z TO 12Z WEDNESDAY. SEVERE WEATHER THREAT WILL CONTINUE ACROSS NORTH TEXAS THROUGH THE REMAINDER OF THE AFTERNOON AND THROUGHOUT THE EVENING HOURS. ANY STORMS THAT DEVELOP ALONG AND AHEAD OF THE DRY LINE/COLD FRONT WILL HAVE THE POTENTIAL FOR TORNADOES...LARGE HAIL...AND DAMAGING WINDS. CURRENTLY...TORNADO WATCHES COVER ALL BUT OUR SOUTHEAST ZONES. AS WE APPROACH EVENING...A TORNADO WATCH WILL LIKELY BE ADDED TO INCLUDE THE WACO/TEMPLE/KILLEEN AREAS. SHOWERS AND THUNDERSTORMS WILL LINGER IN OUR EAST/SOUTHEAST ZONES THROUGH MID AFTERNOON WEDNESDAY...BEFORE FINALLY SHIFTING INTO SOUTH TEXAS AND LOUISIANA. DRY CONDITIONS CAN BE EXPECTED THURS AND INTO EARLY FRIDAY...WITH HIGHS IN THE MID 70S. CANADIAN/DGEX/ECMWF HAVE COME IN LINE WITH THE GFS IN REGARDS TO THE FRIDAY NIGHT/SAT MORNING SYSTEM. WE WILL CARRY SLIGHT CHC AND CHC POPS DURING THIS TIME FRAME. REMAINDER OF THE EXTENDED FORECAST LOOKS DRY AS MID/UPPER LEVEL RIDGING DEVELOPS AND SFC HIGH PRESSURE SETTLES INTO THE REGION. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 75 52 75 54 / 60 10 10 10 10 WACO, TX 64 78 50 78 53 / 80 20 0 0 10 PARIS, TX 65 74 51 70 47 / 80 30 10 10 10 DENTON, TX 62 76 50 75 52 / 50 10 10 10 10 MCKINNEY, TX 62 74 52 74 51 / 60 20 10 10 10 DALLAS, TX 64 75 53 76 53 / 70 10 10 10 10 TERRELL, TX 63 75 52 75 52 / 70 20 10 10 10 CORSICANA, TX 64 77 52 77 54 / 80 30 10 0 10 TEMPLE, TX 65 83 52 79 55 / 80 30 0 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: TXZ135-145>148-158>162-174-175. &&
Hazardous weather outlook, Apr 24, 1:51 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR EXPIRATION TIME NATIONAL WEATHER SERVICE FORT WORTH TX 151 PM CDT TUE APR 24 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 151 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. ...SIGNIFICANT SEVERE WEATHER EPISODE EXPECTED THROUGH THIS EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES. THE GREATEST THREAT FOR DISCREET SUPER-CELLS AND POSSIBLE TORNADOES APPEARS TO BE FROM THIS AFTERNOON INTO MID EVENING...ESPECIALLY IN AND NEAR THE RED RIVER WHERE SURFACE WINDS MAY TEND TO BACK AROUND TO THE SOUTHEAST IN CLOSER PROXIMITY TO A SURFACE LOW PRESSURE SYSTEM EASING EAST INTO WESTERN OKLAHOMA. STORM ACTIVITY SHOULD CONGEAL MORE INTO A LINEAR SQUALL LINE BY MID EVENING...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. AS THE UPPER LEVEL SYSTEM PULLS OVER OKLAHOMA...A PACIFIC COLD FRONT SHOULD SLOWLY PUSHING INTO WESTERN SECTIONS OF NORTH TEXAS BY MIDNIGHT INTO THE EARLY MORNING HOURS WEDNESDAY. THIS MAY LEND TO STALLING TRENDS TO THE THUNDERSTORMS OVER SOUTH AND SOUTHEAST PORTIONS OF NORTH TEXAS. AS A RESULT...WIDESPREAD RAINFALL BETWEEN 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS IN EXCESS 4 INCHES MAY OCCUR SOUTH OF ATHENS...CORSICANA...WACO...KILLEEN LINE. THUS... FLASH FLOODING WILL BECOME AN INCREASING CONCERN AS THE NIGHT PROGRESSES...AND INTO EARLY WEDNESDAY MORNING. RESIDENTS OF NORTH TEXAS SHOULD VERY CLOSELY MONITOR RAPIDLY CHANGING... HAZARDOUS WEATHER SITUATION AND TAKE NECESSARY PRECAUTIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL CONTINUE INTO THE MORNING HOURS WEDNESDAY... NAMELY ACROSS FAR EAST AND SOUTHEAST PORTIONS OF THE AREA. ISOLATED SEVERE STORMS...LOCALLY HEAVY RAINFALL...AND FLASH FLOODING WILL STILL BE POSSIBLE OVER THESE AREAS. A FEW STORMS COULD REMAIN STRONG WITH GUSTY WINDS AND HAIL. STORM ACTIVITY SHOULD PUSH EAST OUT OF THE AREA BY WEDNESDAY AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL PROVIDE ANOTHER CHANCE OF STORMS FRIDAY INTO SATURDAY MORNING. AT THIS TIME...THE SEVERE WEATHER THREAT IS UNCERTAIN...THOUGH A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IMMINENT FOR ALL OF NORTH TEXAS THROUGH THIS EVENING...THEN MAINLY AREAS SOUTHEAST OF PARIS...DALLAS...GATESVILLE LINE AFTER MIDNIGHT. EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS VERY CLOSELY THROUGH TONIGHT. 05/
In the hours before
Local storm report, Apr 24, 6:02 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT TUE APR 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM FLASH FLOOD PILOT POINT 33.40N 96.96W
04/24/2007 DENTON TX AMATEUR RADIO
NURSING HOME THREATENEDLocal storm report, Apr 24, 6:14 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT TUE APR 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 S WEATHERFORD 32.73N 97.77W
04/24/2007 E1.00 INCH PARKER TX AMATEUR RADIO
QUARTER SIZE HAIL JUST SOUTH OF WEATHERFORDSpecial weather statement, Apr 24, 6:23 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 623 PM CDT TUE APR 24 2007 TXZ130-141-250000- ERATH TX-COMANCHE TX- 623 PM CDT TUE APR 24 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL COMANCHE COUNTY SOUTH CENTRAL ERATH COUNTY AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES EAST OF COMANCHE...MOVING NORTHEAST AT 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING FOR NORTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR EASTERN TEXAS. LAT...LON 3194 9851 3184 9843 3198 9809 3216 9821 13
Local storm report, Apr 24, 6:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT TUE APR 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 2 SE WAEATHERFORD 32.74N 97.75W
04/24/2007 PARKER TX BROADCAST MEDIA
MEDIA RELAYED DAMAGE TO AN AWNING AT A GAS STATION NEAR
TX HWY 5 & I-20Local storm report, Apr 24, 6:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT TUE APR 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL WEATHERFORD 32.76N 97.77W
04/24/2007 E0.88 INCH PARKER TX PUBLIC
MEDIA RELAYED REPORT OF NICKEL HAIL WEST SIDE OF
WEATHERFORDSpecial weather statement, Apr 24, 7:09 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT TUE APR 24 2007
TXZ130-250045-
ERATH TX-
709 PM CDT TUE APR 24 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN ERATH COUNTY
AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF RANGER...MOVING EAST AT 40 MPH.
THE BULK OF THIS STORM WILL MOVE QUICKLY INTO PALO PINTO
COUNTY...BUT RESIDENTS OF EXTREME NORTHWESTERN ERATH COUNTY SHOULD
TAKE SHELTER.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR NORTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT TUESDAY EVENING FOR EASTERN TEXAS.
LAT...LON 3251 9809 3249 9808 3246 9808 3245 9806
3244 9843 3243 9844 3243 9847 3250 9847
13The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:00 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 60 min |
| Apr 24, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 14 min |
| Apr 24, 7:09 PM CDT | Special Weather Statement | FWD | Erath | 36 min |
| Apr 24, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 65 min |
| Apr 24, 7:40 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto | 65 min |
| Apr 24, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 61 min |
| Apr 24, 7:47 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 58 min |
| Apr 24, 8:13 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton | 62 min |
| Apr 24, 8:31 PM CDT | Special Weather Statement | FWD | Somervell | 29 min |
| Apr 24, 8:31 PM CDT | Tornado Warning | FWD | Parker | 36 min |
| Apr 24, 8:35 PM CDT | Special Weather Statement | FWD | Fannin | 25 min |
| Apr 24, 8:37 PM CDT | Special Weather Statement | FWD | Tarrant | 53 min |
| Apr 24, 8:41 PM CDT | Flash Flood Warning | FWD | Denton, Tarrant | 3 hr |
| Apr 24, 8:45 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Somervell | 30 min |
| Apr 24, 8:45 PM CDT | Tornado Warning | FWD | Tarrant | 45 min |
| Apr 24, 8:48 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 57 min |
| Apr 24, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 63 min |
| Apr 24, 9:03 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 57 min |
| Apr 24, 9:06 PM CDT | Flash Flood Warning | FWD | Collin | 114 min |
| Apr 24, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 66 min |
| Apr 24, 9:18 PM CDT | Flash Flood Warning | FWD | Grayson | 3 hr |
| Apr 24, 9:21 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 54 min |
| Apr 24, 9:33 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 38 min |
| Apr 24, 9:41 PM CDT | Special Weather Statement | FWD | Hamilton | 34 min |
| Apr 24, 9:42 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 63 min |
| Apr 24, 9:49 PM CDT | Special Weather Statement | FWD | Navarro | 26 min |
| Apr 24, 10:02 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro | 58 min |
| Apr 24, 10:04 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 56 min |
| Apr 24, 10:09 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
| Apr 24, 10:16 PM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Apr 24, 10:22 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 53 min |
| Apr 24, 10:26 PM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 64 min |
| Apr 24, 10:32 PM CDT | Special Weather Statement | FWD | Bosque | 28 min |
| Apr 24, 10:34 PM CDT | Flash Flood Warning | FWD | Delta | 116 min |
| Apr 25, 2:07 AM CDT | Special Weather Statement | FWD | Freestone | 23 min |
| Apr 25, 2:23 AM CDT | Special Weather Statement | FWD | Robertson | 37 min |
| Apr 25, 3:05 AM CDT | Special Weather Statement | FWD | Leon | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.